Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 82, NWS Boston/Norton, MA

June 24, 2008Barnstable County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2008, 2:31 PM EDT for Barnstable County, Massachusetts. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2008, 2:31 PM EDT (18:31 UTC)
Expired
Jun 24, 2008, 3:30 PM EDT
In force
59 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

County Barnstable County, MA

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.5 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
845 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 241831
SVRBOX
MAC001-241930-
/O.NEW.KBOX.SV.W.0082.080624T1831Z-080624T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
231 PM EDT TUE JUN 24 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BARNSTABLE COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 330 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HARWICH...OR 10 MILES EAST OF BARNSTABLE...AND MOVING EAST AT 14
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARWICH AND BREWSTER BY 240 PM EDT...
  CHATHAM AND 6 MILES SOUTH OF ORLEANS BY 300 PM EDT...
  9 MILES SOUTH OF EASTHAM BY 305 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL AND DEADLY CLOUD TO
GROUND LIGHTNING. GO INDOORS NOW...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.

LAT...LON 4165 6992 4163 6996 4165 7004 4161 7026
      4173 7026 4176 7021 4178 7005 4182 7002
      4185 7003 4188 6995 4182 6991
TIME...MOT...LOC 1832Z 261DEG 12KT 4169 7009

$$
MEKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 11:46 AM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jun 24, 11:46 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1146 AM EDT TUE JUN 24 2008

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL TRIGGER THUNDERSTORMS AGAIN TODAY
ACROSS SOUTHERN NEW ENGLAND. SEASONABLE AND DRY WEATHER WILL FOLLOW
BEHIND THIS FRONT TONIGHT AND WEDNESDAY.  THE CHANCE FOR A FEW
AFTERNOON AND EVENING SHOWERS/THUNDERSTORMS MAY RETURN BY
THURSDAY/FRIDAY...WITH A MUCH BETTER CHANCE OF MORE WIDESPREAD
SHOWERS/THUNDERSTORMS THIS WEEKEND ALONG WITH THE POTENTIAL FOR
HEAVY RAINFALL.

&&

.NEAR TERM /UNTIL 10 PM THIS EVENING/...

LATEST MESO ANALYSIS INDICATES SURFACE BASED CAPES HAVE JUMPED UPWARD
TO ALMOST 2000 J/KG OVER SOUTHEAST MA AT 11 AM. IN ADDITION...0-6 KM
SHEAR OF 40 KT CONTINUES TO LINGER OVER THIS AREA. THUS...THE FOCUS OF
STRONG TO SEVERE TSTMS WILL BE ACROSS SOUTHEAST MA THIS AFTERNOON.
ALTHOUGH IT WILL BE RACE...AS DRIER AIR TRIES TO ADVECT IN FROM THE
WEST /SFZ DEW PT DOWN TO 57/ AND MID LEVEL JET MOVES OFFSHORE.

FARTHER TO THE WEST...SHOWERS AND SCT TSTMS WILL BE POSSIBLE
THROUGHOUT THE REGION GIVEN THE COLD POOL ALOFT /-17C AT 500 MB/.

AS FOR HAZARDS...GIVEN THE WIND FIELDS WEAKEN THROUGH THE DAY THE
MAIN THREAT WITH ANY TSTM WILL BE LARGE HAIL. HOWEVER...WITH SURFACE
TEMPS CLIMBING INTO THE LOW 80S...DEW PT DEPRESSIONS OF A 20 DEG
SPREAD MAY YIELD SOME GUSTY WINDS VIA EVAPORATION IN THE BOUNDARY
LAYER /MICROBUST/.

&&

.SHORT TERM /10 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
COLD FRONT MOVES OFFSHORE THIS EVENING WITH MUCH DRIER AND LESS HUMID
AIR OVERSPREADING THE REGION. IN ADDITION...AROUND OR SHORTLY AFTER
SUNSET THE LOSS OF DAYTIME HEATING WILL BRING AN END TO THE CONVECTION.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...A BEAUTIFUL DAY IS ON TAP WITH COMFORTABLE HUMIDITY
LEVELS.  A WESTERLY FLOW OF AIR WILL RESULT IN DRY WEATHER ACROSS
SOUTHERN NEW ENGLAND.  PARTLY SUNNY SKIES ARE EXPECTED WITH JUST
SOME HIGH CLOUDS AND A BIT OF DIURNAL CUMULUS.  THE STRONG LATE JUNE
SUN ALONG WITH SOUTHWEST WINDS SHOULD PUSH HIGH TEMPERATURES INTO
THE MID 80S ACROSS MUCH OF THE REGION.  THE EXCEPTION WILL BE THE
SOUTH COAST/CAPE AND ISLANDS WHERE THE MARINE INFLUENCE WILL RESULT
IN TEMPERATURES BEING A FEW DEGREES COOLER.

WEDNESDAY NIGHT...PARTLY CLOUDY SKIES EXPECTED BUT THE MODELS ARE
SHOWING THE POTENTIAL FOR A FAIR AMOUNT OF MID AND HIGH LEVEL
CLOUDINESS IN THE 500 MB TO 700 MB LAYERS.  IT SHOULD BE DRY THOUGH
WITH LOW TEMPERATURES RANGING FROM THE MID TO UPPER 50S ACROSS
SOUTHWEST NH/NORTHWEST MA TO THE LOW TO MID 60S ON THE COASTAL
PLAIN.  INCREASING DEWPOINTS OUT AHEAD OF THE NEXT FRONT MAY ALLOW
FOR SOME PATCHY GROUND FOG TO DEVELOP LATE IN THE TYPICALLY PRONE
LOCATIONS.

THURSDAY...SOUTHWEST FLOW WITH 850 MB TEMPERATURES AROUND +15C
SHOULD ALLOW FOR HIGH TEMPERATURES TO WARM WELL UP INTO THE 80S AWAY
FROM THE MARINE INFLUENCED LOCATIONS OF THE SOUTH
COAST/CAPE/ISLANDS.  THE GFS IS THE MOST AGGRESSIVE MODEL IN
BRINGING THE MOISTURE BACK INTO OUR REGION AND SHOWING LOTS OF
CONVECTION BY AFTERNOON.  THE OTHER MODELS HINT AT SOME POSSIBLE
CONVECTION ACROSS THE NORTHERN AND WESTERN SECTIONS OF OUR REGION
THURSDAY AFTERNOON/EVENING...BUT ARE NOT NEARLY AS AGGRESSIVE.
THEREFORE...WILL RUN WITH LOW CHANCE POPS NORTH OF THE MA PIKE AND
ACROSS WESTERN MA CT AND TAPER TO LESS THAN SLIGHT CHANCE NEAR THE
SOUTH COAST/CAPE AND ISLANDS.

FRIDAY...LOOKS LIKE A RATHER WARM DAY WITH TEMPERATURES RISING WELL
UP INTO THE 80S AGAIN AWAY FROM THE SOUTH/COAST CAPE AND ISLANDS
WHERE IT WILL BE A FEW DEGREES COOLER.  MODELS DISAGREE ON
CONVECTIVE CHANCES AND MOST DO NOT HAVE MUCH QPF IN OUR REGION...SO
CONFIDENCE IS NOT HIGH.  HOWEVER...WITH DECENT WESTERLY FLOW/LAPSE
RATES AND SOME INSTABILITY WILL INSERT SOME LOW CHANCE POPS FOR
POSSIBLY A FEW SHOWERS/THUNDERSTORMS DURING THE AFTERNOON/EVENING.

SATURDAY THROUGH MONDAY...IT LOOKS QUITE ACTIVE AS A DEEP TROUGH
FORMS OVER THE GREAT LAKES AND TRANSLATES COPIOUS AMOUNTS OF MOISTURE
INTO SOUTHERN NEW ENGLAND.  TIMING OF WAVES AND PRECIPITATION IS
IMPOSSIBLE THIS FAR OUT...BUT THE ATMOSPHERE WILL BE JUICED WITH
SOUTHWEST FLOW ALOFT.  THEREFORE...WE EXPECT ROUNDS OF SHOWERS AND
THUNDERSTORMS OVER THE PERIOD.  THERE DEFINITELY IS THE POTENTIAL
FOR HEAVY RAINFALL WITH THIS ACTIVITY AS PWATS WILL BE NEAR AND
MIGHT EVEN EXCEED 2 J/KG AT TIMES  WILL CARRY HIGH CHANCE POPS MUCH
OF THIS TIME AND LATER SHIFTS WILL EVENTUALLY NEED TO UPGRADE POPS
WHEN CONFIDENCE ON TIMING INCREASES.  IT WILL BE HUMID OVER THIS
TIME AS WELL WITH LOW TEMPERATURES MAINLY IN THE 60S.  HIGH
TEMPERATURES ARE TRICKY AND WILL REVOLVE AROUND THE TIMING OF
PRECIPITATION.  FOR NOW WE WILL STICK WITH MEX GUIDANCE NUMBERS IN
THE 80 TO 85 DEGREE RANGE ACROSS THE INTERIOR.  ON THE COAST...A
BACKDOOR COLD FRONT MAY HOLD HIGHS IN THE 70S AT SOME POINT THIS
WEEKEND PARTICULARLY IN NORTHEAST MA BUT ITS TOUGH TO PINPOINT THE
DETAILS THIS FAR OUT.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
IFR CIGS AND VSBYS IN MORNING FOG ESPECIALLY IN AREAS THAT RECEIVED
THE HEAVY RAIN MONDAY. ALSO SOME LINGERING LOW CLOUDS ON THE NORTH
SHORE AROUND SUNRISE DUE TO THE REMAINS OF OVERNIGHT TSTMS IN WESTERN
AND CENTRAL MASS. CONDITIONS SHOULD IMPROVE MID TO LATE MORNING.
SCATTERED THUNDERSTORMS WILL THEN REDEVELOP THIS AFTERNOON AS A COLD
FRONT MOVES THROUGH. EXPECT MVFR-IFR CONDITIONS IN ANY STORMS...AS
WELL AS SMALL HAIL.

THUNDERSTORMS WILL MOVE OFFSHORE EARLY TONIGHT. WE EXPECT CLEARING
SKIES OVERNIGHT...AND WITH LIGHT WINDS THAT SHOULD LEAD TO MORE FOG
AREAS LATE TONIGHT WITH IFR OR LIFR CIGS AND VSBYS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

WEDNESDAY AND WEDNESDAY NIGHT...VFR BUT COULD BE A FEW HOURS OF SOME
PATCHY GROUND FOG AT THE BDL/BAF TERMINALS VERY LATE WEDNESDAY NIGHT
WHICH COULD RESULT IN BRIEF MVFR/IFR CONDITIONS.

THURSDAY THROUGH SATURDAY..VFR THE MAJORITY OF THE TIME BUT A COUPLE
ROUNDS OF PASSING SHOWERS/THUNDERSTORMS MAY RESULT IN LOCALIZED
IFR/MVFR CONDITIONS FOR A TIME...PARTICULARLY BY LATER ON SATURDAY.
THERE ALSO MAY BE SOME PATCHY GROUND FOG/LOW CLOUDS AT TIMES
OVERNIGHT RESULTING IN IFR/MVFR CONDITIONS ESPECIALLY BY FRIDAY
NIGHT.

&&

.MARINE...
TODAY... MORNING FOG WILL BURN OFF BY MIDDAY. THEN SCATTERED TSTMS
ARE EXPECTED ESPECIALLY NEAR SHORE. SOME STORMS MAY CONTAIN HAIL AND
GUSTY WINDS. WIND AND SEAS NOT AN ISSUE...OTHER THAN IN ANY STRONG
TSTMS.

TONIGHT...COLD FRONT MOVES OFFSHORE WITH A WIND SHIFT TO THE
WEST-NORTHWEST. TSTMS DURING THE EARLY EVENING WILL QUICKLY DIMINISH
BY 10 PM.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

SEAS AND WINDS WILL GENERALLY REMAIN BELOW SCA THRESHOLDS OVER THIS
TIME.  WE UNDERCUT WNA GUIDANCE WITH STRONG INVERSION OVER THE
RELATIVELY COLD OCEAN.  AREAS OF FOG MAY AFFECT THE WATERS FRIDAY
NIGHT AND PARTICULARLY SATURDAY NIGHT AS DEEP MOISTURE RETURNS TO
THE REGION.  THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS BY LATE SATURDAY AS A DEEP TROUGH FORMS OVER THE GREAT
LAKES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...FRANK
AVIATION...WTB/FRANK
MARINE...WTB/FRANK
Hazardous weather outlook, Jun 24, 4:46 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
446 AM EDT TUE JUN 24 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-250900-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
446 AM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...PARTICULARLY
THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME SEVERE AND PRODUCE
DIME SIZE HAIL. THE STORMS MAY ALSO PRODUCE BRIEF HEAVY
RAINFALL...GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW BRIEF HIT AND MISS AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE THURSDAY AND FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD
SHOWERS AND THUNDERSTORMS WILL EXIST THIS WEEKEND...WITH THE
POTENTIAL FOR HEAVY RAINFALL AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE
THUNDERSTORMS.

ANZ230>237-250-254-255-250900-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
446 AM EDT TUE JUN 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

PATCHY DENSE FOG WILL AFFECT THE WATERS AT TIMES THIS MORNING BEFORE
VISIBILITIES IMPROVE.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...PARTICULARLY
FROM CAPE COD BAY NORTHWARD. THE MAIN THREAT WILL BE DIME SIZE HAIL.
IN ADDITION...WIND GUSTS TO 35 KNOTS ALONG WITH DANGEROUS CLOUD TO
GROUND LIGHTNING ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN AFTERNOON OR EVENING THUNDERSTORM CAN NOT BE RULED OUT THURSDAY OR
FRIDAY. A MUCH BETTER CHANCE OF WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL EXIST THIS WEEKEND. AREAS OF FOG MAY ALSO AFFECT THE WATERS AT
TIMES THIS WEEKEND...PARTICULARLY DURING THE OVERNIGHT AND EARLY
MORNING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 12 PM TODAY FOR A FEW SEVERE
THUNDERSTORMS.

WTB/FRANK

In the hours before

Special weather statement, Jun 24, 11:41 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1141 AM EDT TUE JUN 24 2008

MAZ018-019-021-241630-
EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
1141 AM EDT TUE JUN 24 2008

AT 1136 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 2 MILES NORTHEAST OF CARVER...OR ABOUT 5 MILES
SOUTHWEST OF PLYMOUTH...MOVING SOUTHEAST AT 11 MPH.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 24, 12:40 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1240 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.00 INCH       WASHINGTON         RI   FIRE DEPT/RESCUE

            QUONSET POINT AIRPORT

&&

WSIMPSON
Special weather statement, Jun 24, 12:44 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1244 PM EDT TUE JUN 24 2008

MAZ018-019-021-022-241745-
BARNSTABLE MA-EASTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-WESTERN
PLYMOUTH MA-
1244 PM EDT TUE JUN 24 2008

AT 1241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER EAST CENTRAL PLYMOUTH COUNTY...OR ABOUT 8
MILES SOUTH OF PLYMOUTH...MOVING NORTHEAST AT 12 MPH.

THE THUNDERSTORM WILL REMAIN OVER RURAL EASTERN PLYMOUTH COUNTY AT 100
PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 24, 1:26 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  E0.75 INCH       PLYMOUTH           MA   TRAINED SPOTTER

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.00 INCH       WASHINGTON         RI   FIRE DEPT/RESCUE

            QUONSET POINT AIRPORT

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.25 INCH       WASHINGTON         RI   AMATEUR RADIO

            QUONSETT POINT

0115 PM     HAIL             SEEKONK                 41.82N 71.33W
06/24/2008  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            EAST PROVIDENCE/SEEKONK BORDER

&&

WSIMPSON
Local storm report, Jun 24, 2:15 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
215 PM EDT TUE JUN 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HAIL             PLYMOUTH                41.96N 70.68W
06/24/2008  E0.75 INCH       PLYMOUTH           MA   TRAINED SPOTTER

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.00 INCH       WASHINGTON         RI   FIRE DEPT/RESCUE

            QUONSET POINT AIRPORT

1230 PM     HAIL             NORTH KINGSTOWN         41.51N 71.45W
06/24/2008  E1.25 INCH       WASHINGTON         RI   AMATEUR RADIO

            QUONSETT POINT

0115 PM     HAIL             SEEKONK                 41.82N 71.33W
06/24/2008  E1.00 INCH       BRISTOL            MA   TRAINED SPOTTER

            EAST PROVIDENCE/SEEKONK BORDER

0125 PM     HAIL             LITTLE COMPTON          41.50N 71.17W
06/24/2008  E0.88 INCH       NEWPORT            RI   TRAINED SPOTTER

0145 PM     HAIL             PAWTUCKET               41.87N 71.37W
06/24/2008  E1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0200 PM     HAIL             BARNSTABLE              41.70N 70.30W
06/24/2008  E1.00 INCH       BARNSTABLE         MA   TRAINED SPOTTER

            MARSTONS MILLS

0205 PM     HAIL             COVENTRY                41.68N 71.65W
06/24/2008  E0.75 INCH       KENT               RI   TRAINED SPOTTER

&&

WSIMPSON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:53 AM EDTSevere Thunderstorm WarningBOXHampshire37 min
Jun 24, 2:30 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester45 min
Jun 24, 2:53 AM EDTSevere Thunderstorm WarningBOXWorcester52 min
Jun 24, 11:48 AM EDTSevere Thunderstorm WarningBOXPlymouth42 min
Jun 24, 12:10 PM EDTSpecial Marine WarningBOX65 min
Jun 24, 12:12 PM EDTSpecial Marine WarningBOX63 min
Jun 24, 12:54 PM EDTSevere Thunderstorm WarningBOXBristol13 min
Jun 24, 1:00 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth60 min
Jun 24, 1:03 PM EDTSpecial Marine WarningBOX57 min
Jun 24, 1:06 PM EDTSevere Thunderstorm WarningBOXBristol39 min
Jun 24, 1:27 PM EDTSevere Thunderstorm WarningBOXBristol33 min
Jun 24, 1:35 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth32 min
Jun 24, 1:38 PM EDTAreal Flood AdvisoryBOXBarnstable, Bristol, Plymouth3 hr
Jun 24, 1:43 PM EDTFlash Flood WarningBOXBristol, Plymouth62 min
Jun 24, 1:53 PM EDTSpecial Marine WarningBOX67 min
Jun 24, 1:58 PM EDTSevere Thunderstorm WarningBOXBarnstable34 min
Jun 24, 2:01 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk, Plymouth59 min
Jun 24, 2:13 PM EDTSpecial Marine WarningBOX92 min
Jun 24, 2:40 PM EDTFlash Flood WarningBOXBristol, Norfolk, Plymouth95 min
Jun 24, 2:45 PM EDTSevere Thunderstorm WarningBOXFranklin45 min
Jun 24, 2:47 PM EDTSevere Thunderstorm WarningBOXBristol22 min
Jun 24, 2:54 PM EDTSpecial Marine WarningBOX66 min
Jun 24, 3:37 PM EDTSpecial Marine WarningBOX53 min
Jun 24, 3:51 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex39 min
Jun 24, 3:57 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester46 min
Jun 24, 4:15 PM EDTSpecial Marine WarningBOX90 min
Jun 24, 4:19 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester56 min
Jun 24, 4:41 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester24 min
Jun 24, 4:47 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk3 hr
Jun 24, 4:59 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester31 min
Jun 24, 5:04 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk37 min
Jun 24, 5:22 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk38 min
Jun 24, 5:34 PM EDTSpecial Marine WarningBOX86 min
Jun 24, 5:36 PM EDTFlash Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk24 min
Jun 24, 6:27 PM EDTSpecial Marine WarningBOX63 min
Jun 24, 6:56 PM EDTSpecial Marine WarningBOX64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.